Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Does catheterization cause double vision problems ?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11519 Questions
I did have cathorizTION OF MY HEART. After waikup in recovery room Inotice that I have double vision ,see two picture side by side. next have MRI and negative, doctor relis me from hospital and say that my thirg nerve is demage and things happend. Please help. I still hav pain in chest + I don't see. Wthat I can do?
Posted Tue, 17 Apr 2012 in Valvular Heart Disease
Answered by Dr. Rakhi Tayal 4 hours later
Thanks for writing to us.
Cardiac catheterization can rarely lead to a third nerve palsy. Usually such a damage is caused by cerebral hemorrhage or infarction. Your MRI is normal it means that the injury is a minor one.
Fortunately, nearly all patients undergo spontaneous remission of the palsy, usually within 6-8 weeks.
Taking steroids helps in the early recovery which you can take after consulting with your doctor. Covering of one eye helps in seeing better till the recovery happens.
Mild pain in chest is common after cardiac catheterization. It resolves in 3-5 days after catheterization. Mild pain killers like ibuprofen will help in giving relief.
I hope my answer and recommendations are adequate and helpful. Waiting for your further follow up queries if any.
Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Cardiac Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor